Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 14, 2006, 3:19 PM EDT for Bertie County, Gates County, Hertford County, North Carolina. It was in force for 86 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2006, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 14, 2006, 4:45 PM EDT
- In force
- 86 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties Bertie County, NC, Gates County, NC, Hertford County, NC
The radar
The Norfolk radar (KAKQ), 87 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:30 PM EDT | FLASH FLOOD | Gatesville, NC | NUMEROUS ROADS CLOSED INCLUDING ROUTES 13 AND 158. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 141923 CCA
FFWAKQ
NCC015-073-091-142045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTION
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT WED JUN 14 2006
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BERTIE COUNTY IN NORTHEAST NORTH CAROLINA
GATES COUNTY IN NORTHEAST NORTH CAROLINA
HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA
* UNTIL 445 PM EDT
* AT 319 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM NEAR AULANDER...OR ABOUT 10 MILES WEST
OF RYLAND...MOVING NORTHEAST AT 25 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
HARRELLSVILLE BY 330 PM EDT...
GATESVILLE BY 345 PM EDT...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. FLOODING OF COUNTRY
ROADS...FARMLAND ALONG THE BANKS OF CREEKS...STREAMS... AND OTHER LOW
LYING AREAS CAN ALSO BE EXPECTED.
IF YOU ENCOUNTER WATER OVER A ROAD...BRIDGE OR UNDERPASS...TURN
AROUND...DONT DROWN. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. IF YOU ENCOUNTER WATER OVER A ROAD...BRIDGE OR
UNDERPASS...TURN AROUND...DONT DROWN. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER...MOVE TO
HIGHER GROUND.
LAT...LON 3609 7720 3596 7681 3640 7664 3649 7688
$$
LYNCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 10:10 AM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 14, 10:10 AM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1010 AM EDT WED JUN 14 2006
.SHORT TERM /REST OF TODAY/...
HAVE UPDATED THE ZONES BASED ON CURRENT RADAR TRENDS...PICKED UP
WELL BY THE GFS 700-850 FORCING. HEAVIEST PRECIP CURRENTLY ALONG
AND JUST WEST OF I-95 ACRS CNTRL NC/SC (A FEW FLASH FLOOD WRNGS
HAVE BEEN ISSUED ACRS CNTRL NC WITH ARND 5 INCHES HAVING FALLEN IN
A FEW SPOTS THERE). GFS/RUC TRACK THIS BANDING TWDS SE VA GENERALLY
ALONG A MFV TO AKQ TO RZZ LINE THIS AFTN. FARTHER SOUTH IN SE
NC...SEE PRECIP BECMG SOMEWHAT MORE SCTD...TO THE EAST OF THE SFC
LOW TRACK. SOME OF THIS AMS MAY BRUSH EXTREME SE VA/NE NC THIS
AFTN...WITH ISOLATED SVR POSSIBLE. OTHERWISE...EXPECT BULK OF THE
CWA TO BE MAINLY JUST RAIN (ALTHOUGH HVY AT TIMES FOR AREAS SE OF
RICHMOND)...WITH ONLY SCHC OF ANY TSTMS. WILL KEEP FLOOD WATCH AS
IS...LINING UP WELL WITH THE EXPECTED TRENDS.
&&
.PREV DISCUSSION...
(ISSUED 359 AM EDT WED JUN 14 2006)
MARINE...
GOING WITH SCA CONDS FOR SRN TWO BAY ZNS...ENTIRE CSTL WTRS AND
CURRITUCK SND...FOR LATER THIS AFTN INTO THU MORNG AS REMNANTS OF
ALBERTO APPROACHES AND MOVES NE OF THE WTRS. WNDS/SEAS/WAVES INCRS
LATER TDY AND CONTINUE INTO TNGT. WNDS/SEAS/WAVES CALM DWN LATER THU
THRU SUN...AS HI PRES BLDS OVR AREA.
AVIATION...
VFR CONDS ERLY THIS MORNG...WILL DETERIORATE INTO MVFR/IFR CONDS
LATER THIS MORNG INTO THIS EVENG. THEN...MVFR TO VFR CONDS LATER
TNGT INTO THU MORNG.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...FLOOD WATCH FOR NCZ012>017-030>032-102 UNTIL 10 PM WEDNESDAY.
VA...FLOOD WATCH FOR VAZ079>081-087>098-100 UNTIL 10 PM WEDNESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ631-632 FROM 3 PM WEDNESDAY TO 1
AM THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ633-650-652-654-656-658 FROM 3 PM
WEDNESDAY TO 7 AM THURSDAY.
&&
SHORT TERM...BROWNHazardous weather outlook, Jun 14, 4:56 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 456 AM EDT WED JUN 14 2006 NCZ015>017-030>032-102-VAZ095-097-098-150900- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE- VIRGINIA BEACH- 456 AM EDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT TODAY THROUGH THIS EVENING...AS REMNANTS OF TROPICAL STORM ALBERTO SPREAD HEAVY RAINS INTO THE AREA. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST FLOOD WATCH PRODUCT FROM THE NATIONAL WEATHER SERVICE (WBCFFAAKQ). IN ADDITION...HEAVY RAIN BANDS FROM THE REMNANTS OF TROPICAL STORM ALBERTO MAY ALSO BRING AN INCREASED RISK FOR WEAK...SHORT LIVED TORNADOES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NCZ012>014-VAZ079>081-087>094-096-100-150900- NORTHAMPTON NC-HERTFORD-GATES-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-NORTHAMPTON VA- 456 AM EDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT TODAY THROUGH THIS EVENING...AS REMNANTS OF TROPICAL STORM ALBERTO SPREAD HEAVY RAINS INTO THE AREA. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST FLOOD WATCH PRODUCT FROM THE NATIONAL WEATHER SERVICE (WBCFFAAKQ). .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MDZ021>025-VAZ048-049-060>078-082>086-099-150900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK- 456 AM EDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>633-650-652-654-656-658-150900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 456 AM EDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HURLEY
In the hours before
Local storm report, Jun 14, 2:24 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD GARYSBURG 36.45N 77.56W
06/14/2006 NORTHAMPTON NC COUNTY OFFICIAL
LOCALIZED LOW-LYING FLOODING ACROSS AREA...PARTS OF
HIGHWAY 186 CLOSED NEAR GARYSVILLE.
&&
SMFThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:19 PM EDT | Flash Flood Warning | AKQ | Bertie, Gates, Hertford | 26 min |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.